Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 270, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 6, 2016, 6:13 PM CDT for Mitchell County, Scurry County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2016, 6:13 PM CDT (23:13 UTC)
- Expired
- Oct 6, 2016, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Mitchell County, TX, Scurry County, TX
The radar
The San Angelo radar (KSJT), 124 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1382 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
649
WUUS54 KMAF 062313
SVRMAF
TXC335-415-070000-
/O.NEW.KMAF.SV.W.0270.161006T2313Z-161007T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
613 PM CDT THU OCT 6 2016
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SCURRY COUNTY IN WESTERN TEXAS...
NORTHERN MITCHELL COUNTY IN WESTERN TEXAS...
* UNTIL 700 PM CDT
* AT 613 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLORADO
CITY...MOVING EAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
COLORADO CITY...CHINA GROVE...VALLEY VIEW...LORAINE...WESTBROOK...
HERMLEIGH...LAKE COLORADO CITY STATE PARK...
COLORADO CITY AIRPORT...CHAMPION CREEK RESERVOIR...INADALE...
LAKE COLORADO CITY...CUTHBERT...DUNN...
US-84 NEAR THE NOLAN-FISHER COUNTY LINE...IRA...
I-20 NEAR THE NOLAN-MITCHELL COUNTY LINE AND BUFORD.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 204 AND 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3234 10107 3260 10103 3266 10066 3221 10066
TIME...MOT...LOC 2313Z 279DEG 33KT 3241 10079
HAIL...1.75IN
WIND...70MPH
$$
292 follow-up statements
878
WWUS54 KMAF 062327
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
627 PM CDT THU OCT 6 2016
TXC335-415-070000-
/O.CON.KMAF.SV.W.0270.000000T0000Z-161007T0000Z/
SCURRY TX-MITCHELL TX-
627 PM CDT THU OCT 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN SCURRY AND NORTHERN MITCHELL COUNTIES...
AT 627 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COLORADO CITY
AIRPORT...OR NEAR COLORADO CITY...MOVING EAST AT 5 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
COLORADO CITY...CHINA GROVE...VALLEY VIEW...LORAINE...WESTBROOK...
HERMLEIGH...LAKE COLORADO CITY STATE PARK...COLORADO CITY AIRPORT...
CHAMPION CREEK RESERVOIR...INADALE...LAKE COLORADO CITY...CUTHBERT...
DUNN...US-84 NEAR THE NOLAN-FISHER COUNTY LINE...IRA...I-
20 NEAR THE NOLAN-MITCHELL COUNTY LINE AND BUFORD.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 204 AND 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3234 10107 3260 10103 3266 10066 3221 10066
TIME...MOT...LOC 2327Z 276DEG 6KT 3243 10092
HAIL...1.75IN
WIND...70MPH
$$
29408
WWUS54 KMAF 062355
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
655 PM CDT THU OCT 6 2016
TXC335-415-070005-
/O.EXP.KMAF.SV.W.0270.000000T0000Z-161007T0000Z/
SCURRY TX-MITCHELL TX-
655 PM CDT THU OCT 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCURRY AND
NORTHERN MITCHELL COUNTIES WILL EXPIRE AT 700 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3234 10107 3260 10103 3266 10066 3221 10066
TIME...MOT...LOC 2352Z 279DEG 33KT 3243 10092
$$
29What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 6:05 PM CDT, 8 minutes earlier.
Area forecast discussion, Oct 6, 6:05 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 605 PM CDT THU OCT 6 2016 .AVIATION... 00Z TAF issuance Current thunderstorms will stay mostly east of the terminals this evening. Look for showers and storms to redevelop along the front early Friday morning and mainly affect the Permian Basin. The front will move through KHOB by 09Z and KFST by 15Z. Expect MVFR and IFR ceilings behind the front for most of the day Friday. && .PREV DISCUSSION... /issued 157 PM CDT THU OCT 6 2016/ DISCUSSION... Significant changes to the weather including much cooler temperatures and increasing chances of precipitation are in the offing across west Texas and southeast New Mexico beginning tonight and continuing through the weekend. An upper level trough across the Rockies and Plains will move northeast into the northern Plains Friday. This will allow a strong cold front to plunge south through the forecast area late tonight and Friday morning. Scattered to numerous showers and thunderstorms are expected to develop along and behind the front later tonight across mainly the northern and central Permian Basin of west Texas as upper level forcing for ascent increases in the right rear quadrant of the upper level jet. The better precipitation chances will continue to sink south with the front during the day Friday. The best chance will be across the eastern and southern Permian Basin and lower Trans Pecos region of west texas where moisture and low level convergence will be maximized above the upper jet. Much cooler temperatures and breezy to windy conditions are expected Friday with very windy conditions expected through the Guadalupe Pass of west Texas. For Friday night through Sunday below normal temperatures are expected to continue behind the front as a large surface high pressure system builds south into the region from Canada. In the meantime, a weakening southern stream upper low is expected to take shape, eject and weaken as it moves across the southwest United States. There will be a chance of showers and isolated thunderstorms in this pattern this weekend with the best chance across southeast New Mexico and western portions of west Texas closest to the weakening system. Dry with above normal temperatures are expected to return by next Monday through Thursday under dry west to northwest flow aloft. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 56 64 54 73 / 60 40 10 10 Carlsbad 53 62 53 67 / 0 20 30 30 Dryden 70 83 63 72 / 10 50 20 10 Fort Stockton 62 66 56 72 / 20 30 20 10 Guadalupe Pass 47 57 49 62 / 0 20 40 30 Hobbs 50 57 50 68 / 20 20 10 30 Marfa 56 66 54 66 / 20 30 20 20 Midland Intl Airport 56 65 53 73 / 30 40 10 10 Odessa 55 63 54 72 / 30 30 10 10 Wink 56 65 57 72 / 20 20 10 20 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. && 29
Hazardous weather outlook, Oct 6, 1:09 PM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 109 PM CDT THU OCT 6 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 109 PM CDT THU OCT 6 2016 /1209 PM MDT THU OCT 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FROM THE NORTHEAST PERMIAN BASIN TO THE DAVIS MOUNTAINS AND BIG BEND AREAS THIS AFTERNOON AND EVENING. A FEW STRONG STORMS WITH SMALL HAIL AND STRONG GUSTY WINDS ARE POSSIBLE MAINLY OVER THE NORTHEAST PERMIAN BASIN. AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT IN THAT AREA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE INTO SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN DURING THE PRE DAWN HOURS FRIDAY AND PUSH SOUTH INTO THE TRANS PECOS AREA IN THE MORNING. THUNDERSTORMS WILL BE ISOLATED TO SCATTERED IN NEW MEXICO INCREASING TO WIDESPREAD OVER THE EASTERN PERMIAN BASIN. THOUGH NO SEVERE THUNDERSTORMS ARE EXPECTED...A FEW STORMS MAY PRODUCE SMALL HAIL...GUSTY WINDS...BRIEF HEAVY RAIN AND DEADLY LIGHTNING. STRONG EASTERLY WINDS ARE EXPECTED TO DEVELOP AT GUADALUPE PASS DURING THE MORNING HOURS WITH WINDS 30 TO 40 MPH AND GUSTS TO 50 MPH POSSIBLE. HIGH PROFILE VEHICLES WILL NEED TO EXERCISE CAUTION IF TRAVELING THROUGH GUADALUPE PASS FRIDAY MORNING. WINDS WILL GRADUALLY DECREASE AFTER NOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 05
In the hours before
Special weather statement, Oct 6, 3:47 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
347 PM CDT THU OCT 6 2016
TXZ075-062145-
PECOS TX-
347 PM CDT THU OCT 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 445 PM
CDT...
AT 346 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS 12 MILES SOUTHWEST OF BAKERSFIELD...MOVING EAST AT 10
MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORT STOCKTON AND BAKERSFIELD.
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 261 AND 304.
LAT...LON 3063 10215 3063 10288 3098 10287 3105 10230
3103 10229 3104 10225 3103 10221 3102 10220
3100 10219 3101 10218 3100 10214
TIME...MOT...LOC 2046Z 273DEG 6KT 3080 10248
82Special weather statement, Oct 6, 3:56 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 PM CDT THU OCT 6 2016
TXZ070-062145-
REAGAN TX-
356 PM CDT THU OCT 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN REAGAN COUNTY UNTIL
445 PM CDT...
AT 356 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF STILES...OR 18 MILES NORTH OF BIG LAKE...MOVING
NORTHEAST AT 5 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN REAGAN
COUNTY.
LAT...LON 3134 10137 3134 10153 3148 10153 3162 10127
3138 10127
TIME...MOT...LOC 2056Z 241DEG 7KT 3146 10137
67Special weather statement, Oct 6, 4:46 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
446 PM CDT THU OCT 6 2016
TXZ048-053-062245-
MITCHELL TX-SCURRY TX-
446 PM CDT THU OCT 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCURRY AND NORTH
CENTRAL MITCHELL COUNTIES UNTIL 545 PM CDT...
AT 445 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR COLORADO CITY AIRPORT...OR 9 MILES NORTHWEST OF COLORADO
CITY...MOVING NORTHEAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SNYDER...COLORADO CITY...CHINA GROVE...VALLEY VIEW...COLORADO CITY
AIRPORT...INADALE...CUTHBERT...DUNN AND BUFORD.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 209 AND 214.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3272 10088 3255 10067 3235 10097 3240 10105
3249 10106
TIME...MOT...LOC 2145Z 225DEG 7KT 3253 10093
67Special weather statement, Oct 6, 5:48 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
548 PM CDT THU OCT 6 2016
TXZ052-053-062330-
MITCHELL TX-HOWARD TX-
548 PM CDT THU OCT 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOWARD AND WEST
CENTRAL MITCHELL COUNTIES UNTIL 630 PM CDT...
AT 548 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FORSAN...OR 8 MILES SOUTHEAST OF BIG SPRING...MOVING NORTHEAST AT 20
MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BIG SPRING...COAHOMA...FORSAN...SAND SPRINGS...
BIG SPRING COUNTRY CLUB AND MIDWAY.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 183 AND 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3209 10128 3209 10133 3217 10148 3242 10130
3229 10108
TIME...MOT...LOC 2248Z 214DEG 17KT 3218 10134
29Special weather statement, Oct 6, 6:03 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 603 PM CDT THU OCT 6 2016 TXZ047-048-062345- BORDEN TX-SCURRY TX- 603 PM CDT THU OCT 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BORDEN AND WEST CENTRAL SCURRY COUNTIES UNTIL 645 PM CDT... AT 603 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF KNAPP...OR 11 MILES EAST OF GAIL...MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ARAH AND RANDALLS CORNER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3260 10129 3275 10141 3290 10117 3269 10101 TIME...MOT...LOC 2303Z 239DEG 10KT 3273 10126 29
Special weather statement, Oct 6, 6:04 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
604 PM CDT THU OCT 6 2016
TXZ048-062345-
SCURRY TX-
604 PM CDT THU OCT 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCURRY COUNTY UNTIL
645 PM CDT...
AT 604 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTHEAST OF LAKE ALAN HENRY...MOVING EAST AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HUDD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3279 10067 3290 10097 3297 10096 3296 10066
3284 10066
TIME...MOT...LOC 2304Z 278DEG 10KT 3292 10088
67The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 8:13 PM CDT | Special Weather Statement | MAF | Scurry | 47 min |
| Oct 5, 9:00 PM CDT | Special Weather Statement | MAF | Scurry | 15 min |
| Oct 5, 10:06 PM CDT | Special Weather Statement | MAF | Scurry | 39 min |
| Oct 6, 3:47 PM CDT | Special Weather Statement | MAF | Pecos | 58 min |
| Oct 6, 3:56 PM CDT | Special Weather Statement | MAF | Reagan | 49 min |
| Oct 6, 4:17 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Oct 6, 4:21 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 54 min |
| Oct 6, 4:46 PM CDT | Special Weather Statement | MAF | Scurry | 59 min |
| Oct 6, 5:11 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 64 min |
| Oct 6, 5:16 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 44 min |
| Oct 6, 5:29 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 46 min |
| Oct 6, 5:40 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Oct 6, 5:48 PM CDT | Special Weather Statement | MAF | Howard | 42 min |
| Oct 6, 5:54 PM CDT | Areal Flood Advisory | MAF | Scurry | 3 hr |
| Oct 6, 6:03 PM CDT | Special Weather Statement | MAF | Borden | 42 min |
| Oct 6, 6:04 PM CDT | Special Weather Statement | MAF | Scurry | 41 min |
| Oct 6, 6:08 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 67 min |
| Oct 6, 6:21 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 54 min |
| Oct 6, 6:37 PM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 3 hr |
| Oct 6, 6:43 PM CDT | Special Weather Statement | MAF | Brewster | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.